MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VIS ADPT GUIDE LGNP FEM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. VIS ADPT GUIDE LGNP FEM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number V0100107
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Laceration(s) (1946); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a tka surgery using visionaire femoral cutting block, more bone was resected from the femoral posterior medial condyle than planned.The planned cut was 9.5mm, but the measured resection with a caliper was 12.5mm.The procedure was resumed after a significant delay, with a change in surgical technique.No further information is available.
 
Additional Manufacturer Narrative
H10: internal complaint reference:(b)(4).
 
Additional Manufacturer Narrative
H6: the device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, there is a definitive clinical root cause.There were no clinical factors found which would have contributed to the event.The instruction for use does note to use standard smith and nephew instrumentation to complete the surgery if the patient-matched cutting block does not perform as intended.According to the report, the procedure was resumed after a significant delay, with a change in surgical technique.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.However, a review made by the quality engineering team revealed that, it was determined that the anterior femur was under segmented by the segmenter and alignment engineer, causing the block to fit in an incorrect position.The engineers are to be made aware of mistakes made in the segmentation.A review of complaint history for the previous 12 months did not reveal similar events for the listed device.Visionaire devices are patient-matched instruments, therefore, no additional review was performed for the batch number.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According to inspection drawing, part number, size, implant type, hand, recut type and sawblade thickness shall be verified.Also, part configuration shall be compared to print.At this time, we do have evidence to conclude that the product failed to meet specifications at the time of manufacture.The root cause of this event was determined to be under segmentation of the anterior femur.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
VIS ADPT GUIDE LGNP FEM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19029206
Report Number1020279-2024-00662
Device Sequence Number6992079
Product Code JWH
UDI-Device Identifier00885556656372
UDI-Public00885556656372
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K170282
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2024
Device Catalogue NumberV0100107
Device Lot Number00272882V1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/24/2024
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale